Alert archive / Louisiana / Freeze Warnings in 2012
Freeze Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Dec 29, 2012, 2:57 PM CST for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at Dec 30, 2012, 2:00 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2012, 2:57 PM CST (20:57 UTC)
- In effect from
- Dec 30, 2012, 2:00 AM CST
- Expired
- Dec 30, 2012, 4:09 AM CST
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -269 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS74 KLCH 292057 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 257 PM CST SAT DEC 29 2012 ...HARD FREEZE EXPECTED AFTER MIDNIGHT TONIGHT... .POLAR AIR...ORIGINATING OVER THE SNOW COVERED FIELDS OF THE UPPER PLAINS STATES...CONTINUES TO RIDE IN ON NORTHERLY WINDS. THE NORTHERLY WINDS ARE EXPECTED TO RELAX THIS EVENING...ALONG WITH SKIES CLEARING. THE CONSEQUENT RADIATIONAL COOLING WILL FURTHER CHILL THE NEWLY ARRIVED AIR...PERMITTING OVERNIGHT TEMPERATURES TO FALL INTO THE MID 20S INLAND AND LOWER 30S ALONG THE COAST JUST BEFORE SUNRISE TOMORROW. LAZ027>033-041>045-TXZ180-201-216-259>262-300500- /O.UPG.KLCH.HZ.A.0001.121230T0800Z-121230T1400Z/ /O.NEW.KLCH.HZ.W.0006.121230T0800Z-121230T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 257 PM CST SAT DEC 29 2012 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...OVERNIGHT WILL BE RUNNING IN THE MID 20S FOR ABOUT 3 HOURS BEFORE SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ052>055-073-074-TXZ215-300500- /O.NEW.KLCH.FZ.W.0006.121230T0800Z-121230T1400Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 257 PM CST SAT DEC 29 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY. * TEMPERATURE...OVERNIGHT TEMPERATURES WILL DROP TO AROUND 30 TO 32 DEGREES FOR ABOUT 3 HOURS BEFORE SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
2 follow-up statements
591 WWUS74 KLCH 300126 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 726 PM CST SAT DEC 29 2012 ...HARD FREEZE EXPECTED AFTER MIDNIGHT TONIGHT... .COLD DOME OF HIGH PRESSURE FROM THE SNOW COVERED FIELDS OF THE UPPER PLAINS STATES WILL CONTINUE TO SETTLE OVER THE SOUTHERN PLAINS OVERNIGHT. THE NORTHERLY WINDS ARE EXPECTED TO RELAX...PERMITTING OVERNIGHT TEMPERATURES TO FALL INTO THE MID 20S NORTH OF I-10...UPPER 20S TO NEAR 30 ALONG THE I-10 CORRIDOR...AND LOWER 30S ALONG THE COAST JUST BEFORE SUNRISE TOMORROW. LAZ027>033-041>045-TXZ180-201-216-259>262-301400- /O.CON.KLCH.HZ.W.0006.121230T0800Z-121230T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 726 PM CST SAT DEC 29 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY... * TEMPERATURE...OVERNIGHT WILL BE RUNNING IN THE MID 20S FOR ABOUT 3 HOURS BEFORE SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ052>055-073-074-TXZ215-301400- /O.CON.KLCH.FZ.W.0006.121230T0800Z-121230T1400Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 726 PM CST SAT DEC 29 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY... * TEMPERATURE...OVERNIGHT TEMPERATURES WILL DROP TO AROUND 30 TO 32 DEGREES FOR ABOUT 3 HOURS BEFORE SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
101 WWUS74 KLCH 301009 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CST SUN DEC 30 2012 ...TEMPERATURES WILL WARM ABOVE FREEZING AFTER SUNRISE... LAZ041>045-TXZ201-216-261-262-301200- /O.CAN.KLCH.HZ.W.0006.000000T0000Z-121230T1400Z/ /O.NEW.KLCH.FZ.W.0007.121230T1009Z-121230T1200Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- HARDIN-ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...LUMBERTON... SILSBEE...ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE 409 AM CST SUN DEC 30 2012 ...FREEZE WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. THE HARD FREEZE WARNING HAS BEEN CANCELLED. * TEMPERATURE...WILL BE RUNNING IN THE MID TO UPPER 20S UNTIL SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ052>055-073-074-TXZ215-301115- /O.CAN.KLCH.FZ.W.0006.000000T0000Z-121230T1400Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 409 AM CST SUN DEC 30 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. $$ LAZ027>033-TXZ180-259-260-301200- /O.EXT.KLCH.HZ.W.0006.000000T0000Z-121230T1200Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER... KIRBYVILLE...NEWTON 409 AM CST SUN DEC 30 2012 ...HARD FREEZE WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TEMPERATURE...WILL BE RUNNING AROUND 30DEGREES UNTIL SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 29, 11:06 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 29, 11:06 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CST SAT DEC 29 2012
.AVIATION...VFR CONDITIONS THROUGH THE PERIOD. WINDS ARE EXPECTED
TO BE NW AND GUSTY THROUGH THE AFTERNOON AND GRADUALLY BECOMING NE
TO E THROUGH THIS EVENING AND TONIGHT WHILE REMAINING BELOW 7 KTS
TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 941 AM CST SAT DEC 29 2012/
UPDATE...
HIGH PRESSURE OVER TEXAS TODAY WILL BRING NORTHERLY FLOW AT
SURFACE AND CONT LOW DEW POINTS. A VERY COLD NIGHT ON TAP FOR
SE TX AND SRN LA WITH TEMPS EXPECTED TO FALL INTO THE MID TO
UPPER 20S. FOR TODAY PTCLDY WITH TEMPS INTO THE UPPER 40S TO
LWR 50S. CURRENT ZONES ARE FINE AT THIS TIME.
PREV DISCUSSION... /ISSUED 553 AM CST SAT DEC 29 2012/
AVIATION...MVFR POST-FRONTAL STRATOCU CIGS WILL BE CLEARING
RAPIDLY FROM THE NORTHWEST THIS MORNING...ALREADY CLEARED BPT.
COLD ADVECTION AND TIGHT GRADIENT WILL PRODUCE GUSTY NORTHERLY
WINDS UNTIL SUNSET. WINDS WILL DIMINISH TNITE.
SWEENEY
PREV DISCUSSION... /ISSUED 440 AM CST SAT DEC 29 2012/
SYNOPSIS...
A TEXAS-PANHANDLE DOME OF HIGH PRESSURE RIDGES SOUTH THROUGH THE
UPPER GULF COAST OF MEXICO. THIS SHALLOW SYSTEM WILL TRAVEL
EASTWARD ACROSS LOUISIANA ON SUNDAY.
FURTHER-UP...AN UNDULAR WAVE PATTERN CHARACTERIZES THE MIDLATITUDE
WESTERLIES...DEEP PACIFIC COAST TROUGH WITH LEADING RIDGE ACROSS
THE ROCKY MOUNTAINS. THIS WAVE PATTERN WILL PROPAGATE EASTWARD.
DISCUSSION...
POLAR AIR...ORIGINATING OVER THE SNOW-COVERED FIELDS OF KANSAS...
CONTINUES TO RIDE IN ON NORTHWESTERLY WINDS. ADVECTIVE COOLING AND
DRYING WILL BE ONGOING.
THE AFTERNOON TEMPERATURES WILL BE RUNNING FROM 5 TO 10 DEGREES
BELOW NORMAL.
FOR TONIGHT...ADVECTIVE COOLING WILL RELAX DURING THE EVENING HOURS.
IN ADDITION...CLEAR SKIES WILL BE IN PLACE. RADIATIONAL COOLING WILL
BE ROBUST...FURTHER CHILLING THE NEWLY-ARRIVED KANSAS AIR.
THE OVERNIGHT TEMPERATURES WILL BE RUNNING ABOUT 15 DEGREES BELOW
NORMAL. A HARD FREEZE WATCH IS IN EFFECT FOR THE NORTHERN HALF OF
THE FORECAST AREA.
FOR SUNDAY...THE LEADING RIDGE WILL TRAVEL THROUGH THE WESTERN
UPPER GULF COAST STATES. DRY WEATHER WILL PERSIST.
MONDAY...
THE TRAVELING DOME OF HIGH PRESSURE WILL REACH THE JUST OFFSHORE
THE GEORGIA COAST. A WARM (OR GULF) FRONT WILL MARK ITS OUTER
SOUTHWEST PERIPHERY...EXTENDING ALONG THE TEXAS COASTAL WATERS
FROM BROWNSVILLE THROUGH BEAUMONT.
FURTHER-UP...THE PACIFIC COAST TROUGH WILL TRAVEL ACROSS THE ROCKY
MOUNTAINS. THE PINEAPPLE EXPRESS WILL SET UP...CORING ALONG A
GUADALAJARA TO SHREVEPORT LINE.
THE COMBINATION OF OVERRUNNING GULF MOISTURE (ASSOCIATED WITH WARM
FRONT) AND OVERSLIDING PACIFIC MOISTURE (ASSOCIATED WITH
MIDLATITUDE TROUGH) WILL BRING ABOUT MORE RAIN. ELEVATED POTENTIAL
INSTABILITY WILL KEEP THE RAIN SHIELD SOMEWHAT STEADY.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
MARINE...
A SMALL CRAFT ADVISORY AND A LOW WATER ADVISORY ARE IN EFFECT.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 52 28 54 38 60 / 10 10 10 10 20
KBPT 53 29 55 41 62 / 10 10 10 10 40
KAEX 48 24 52 36 54 / 10 10 10 10 20
KLFT 50 27 53 39 60 / 10 10 10 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
THE FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...
BEAUREGARD...CALCASIEU...EVANGELINE...JEFFERSON DAVIS...
LAFAYETTE...RAPIDES...ST. LANDRY...UPPER ST. MARTIN...
VERNON.
TX...HARD FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
THE FOLLOWING ZONES: HARDIN...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
LOW WATER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Dec 29, 12:36 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1236 PM CST SAT DEC 29 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301215- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1236 PM CST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A HARD FREEZE IS EXPECTED TONIGHT INTO SUNDAY MORNING FOR AREAS GENERALLY NORTH OF THE INTERSTATE 10 CORRIDOR. TEMPERATURES IN THE LOW TO MID 20S ARE POSSIBLE BETWEEN 3 AND 8 AM. A LIGHT FREEZE IS POSSIBLE TO THE COAST WITH TEMPERATURES OF 28 TO 32 DEGREES DURING EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER TROUGH OF LOW PRESSURE WILL FORM OVER THE TEXAS COASTAL WATERS ON MONDAY...BEFORE DEEPENING AND DRIFTING EASTWARD BY MONDAY NIGHT. ANOTHER ROUND OF RAIN IS EXPECTED. THE RAIN WILL SLOWLY BE COMING TO AN END ON NEW YEARS DAY...AS THE TROUGH TRAVELS INTO SOUTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-301215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 502 AM CST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL GULF WATERS BEYOND 20 NAUTICAL MILES FROM SHORE THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER TROUGH OF LOW PRESSURE WILL FORM OVER THE TEXAS COASTAL WATERS ON MONDAY...BEFORE DEEPENING AND DRIFTING EASTWARD BY MONDAY NIGHT. ANOTHER ROUND OF RAIN IS EXPECTED. THE RAIN WILL SLOWLY BE COMING TO AN END ON NEW YEARS DAY...AS THE TROUGH TRAVELS INTO SOUTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:42 AM CST | Hard Freeze Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 11 hr |
| Dec 29, 2:57 PM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 15 hr |
Nearby
Freeze Warnings in Louisiana, 2012Freeze Warnings in Texas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.